MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL
Model Number G31927
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: boston scientific alliance gun, cook dilation syringe (ds-60ccs).Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A functional test could not be performed due to the condition of the returned device.A visual examination of the balloon showed a rupture along the length of the balloon material.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.It is unknown if the balloon received lubrication prior to advancement through the endoscope.The instructions for use direct the user: "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel." this activity will aid in endoscopic advancement and balloon preservation.A possible contributing factor to a leakage in the balloon material is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Balloon material rupture can occur if it comes into contact with a sharp object or a burr in the endoscope channel.Prior to distribution, all hercules 3 stage balloons esophageal are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is currently being assessed and a follow up report will be sent.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
As initially reported to customer relations: during an esophagogastroduodenoscopy (egd), the physician used a cook hercules 3 stage balloon esophageal.The balloon was inflated half way and the balloon burst.Nothing detached in the patient and the device was removed intact.Another balloon was used to continue the procedure with no further complications.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Concomitant medical products: boston scientific alliance gun, cook dilation syringe (ds-60ccs).Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A functional test could not be performed due to the condition of the returned device.A visual examination of the balloon showed a rupture along the length of the balloon material.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.It is unknown if the balloon received lubrication prior to advancement through the endoscope.The instructions for use direct the user: "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel." this activity will aid in endoscopic advancement and balloon preservation.A possible contributing factor to a leakage in the balloon material is using a compromised inflation device to inflate the balloon.If the pressure reading of the inflation device is inaccurate, this could contribute to over inflation, possibly resulting in damage to the balloon material.Balloon material rupture can occur if it comes into contact with a sharp object or a burr in the endoscope channel.Prior to distribution, all hercules 3 stage balloons esophageal are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description

Brand Name
HERCULES 3 STAGE BALLOON ESOPHAGEAL
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9046404
Report Number1037905-2019-00543
Device Sequence Number2487842
Product Code KNQ
UDI-Device Identifier00827002319271
UDI-Public(01)00827002319271(17)220610(10)W4224417
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2022
Device Model NumberG31927
Device Catalogue NumberHBD-18-19-20
Device Lot NumberW4224417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIFQ190 ENDOSCOPE